MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number B11LT
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # r92a0t.Device analysis: the analysis results found that the b11lt instrument was received with the sleeve broken and melted.This type of damage is consistent with the one produced by an energized device.In order to prevent this kind of damage please avoid the contact with laser, electrosurgical or ultrasonic devices.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.Additional information was requested and the following was obtained: did the tip of the trocar sleeve crack or break off? if yes, did any pieces of the device fall into the patient? if yes, how was the piece of the device retrieved? was there any patient consequence? if yes, please explain.It does not appear that any part of the trocar sleeve had broken off but it does look like the plastic has mishapen as if it had got hot and melted! it is not thought any pieces of the device fell into the patient.
 
Event or Problem Description
Misshapen tip to stability sleeve.Noted when passing the telescope through the sleeve after insertion into the patient.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7852554
Report Number3005075853-2018-12532
Device Sequence Number1431715
Product Code GCJ
UDI-Device Identifier20705036001123
UDI-Public20705036001123
Combination Product (Y/N)N
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue NumberB11LT
Device Lot NumberR4042U
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2018
Initial Report FDA Received Date09/06/2018
Patient Sequence Number1